January 31

Upcoming MOQI & SIG Free Webinars

If you have an hour to spare, some really awesome topics are being presented in Learning Spaces & Instructional Technology Special Interest Group (SIG) and Minnesota Online Quality Initiative (MOQI) webinars. It is very easy to register, so just try out one of the topics of your interest and I am sure you will be back for more. 🙂

Click here to browse the events and register.

Below you will see webinars happening this February. Plus, don’t forget, a one-day virtual conference STAR Symposium will be held on February 10,  2017 (Register here for STAR Symposium).

April 19

Minnesota eLearning Summit 2016

Image credit: https://cceevents.umn.edu/minnesota-elearning-summit

This year, Minnesota Learning Commons (a partnership of Minnesota Department of Education, MnSCU, and the University of Minnesota) organize another conference July 27−28 at the Minneapolis Community and Technical College. The purpose is to provide a gathering place for presenters and exhibitors focused on technology in education. You can find a detailed description here.

Although it is early for the full schedule of concurrent sessions and exhibitors, you can read about the keynote speakers and last year’s presentations.

Great news for all MnSCU employees is that the registration fee is $61.25 (you must be an active MnSCU employee, with an MnSCU e-mail account, to receive this registration rate.)

This is a great opportunity for collaboration, networking, and sharing ideas on best practices in teaching and learning in online, blended, and face-to-face courses. Also, for anyone who would love to learn more there is a wide variety of sessions on elearning tools, resources, and best practices. A very convenient location and price for any faculty from any department. We hope to see you there! 🙂

February 3

STAR Symposium Presentation Schedule

STAR Symposium photo credit to: https://mnqm.files.wordpress.com/2015/10/logo2.png

Conference Schedule Session Title
Welcome and Logistics

8:30 AM – 8:45 AM

 
Keynote Speaker
8:45 AM – 9:45 AM
Keynote: Promoting More Good Learning: What Can Teachers Do?

Dr. L. Dee Fink

Concurrent Sessions
(50 minutes)
10:00 AM – 10:50 AM
Gamifying your online course using D2L Brightspace tools
Carrie Miller, Minnesota State University, Mankato
Using SoftChalk™ Cloud to Create Digital Lessons for Online Learners
Claudia Pragman, Patricia Nelson, Aaron Deris & Kristie Campana, Minnesota State University, Mankato
The Essence of Presence: Strategies for Online Courses
Darcy Turner, Saint Paul College
Break (15 minutes)  
Concurrent Sessions
(50 minutes)
11:05 AM – 11:55 AM
Video, The New Paper
Norb Thomes, Winona State University
Online Collaboration versus Isolation-Interactivity Makes the Difference
Roseann Wolak, Saint Cloud State University
Tech Challenged? No Worries! Your Students Can Lead the Way!
Mary Anderson, Winona State University
Lunch Break
11:50 AM – 12:45 PM
 
Concurrent Sessions
(25 minutes)
12:45 PM – 1:10 PM
Using Flipped Classroom Design to Facilitate Communications and Mental Illness Response Module in Law Enforcement Classes
Patricia Nelson, Minnesota State University, Mankato
Fascinating Online Discussions: A Few Practical Applications of Draves’ “Advanced Teaching Online”
Bill Joyce, Bemidji State University
A new twist on an old favorite: Evernote and BuildFire = Engaging capstone projects
Joan Sax-Bendix, Winona State University
Break (10 minutes)  
Concurrent Sessions
(25 minutes)
1:20 PM – 1:45 PM
Creating a Learning Environment That Promotes Student Engagement in an Online Course
Stacey Rosenberg, Southern New Hampshire University
The Structured Debate: Increasing Student Engagement
Jane Carducci, Winona State University
Leveraging Technology in the Socratic Graduate Classroom

Jason Kaufman, Minnesota State University, Mankato

Break (10 minutes)  
Concurrent Sessions
(50 minutes)
1:55 PM – 2:45 PM
The D2L Brightspace Learning Object Repository (LOR): What is it and how can I use it?
Deb McManimon & J.C. Turner, Riverland Community College
Creating Engaging Recorded Lectures

Robin O’Callaghan, Winona State University

Using Web Conferencing Tools for More than Online Teaching
Patrick Paulson, Winona State University
Break (15 minutes)  
Featured Speaker
3:00 PM – 3:45 PM
Creating Community: Building a Learning Community from Classrooms to the Cloud

Bethany Simunich, Kent State University

Wrap-up and Evaluation
3:45 PM – 4:00 PM
 

Date & Time:  Friday, February 19, 2016     8:30 AM – 4:00 PM (CST)
Location: Wherever you are! This is a virtual conference. Join from your computer or mobile device.
Cost:  $50 to attend sessions all day.  Register here!

**content borrowed from MOQI announcement STARSneakPeek

January 22

STAR Symposium a month away

STAR Symposium photo credit to: https://mnqm.files.wordpress.com/2015/10/logo2.pngWhile we are waiting for the full schedule, MOQI has announced their keynote speaker and several sessions.

Dr. L. Dee Fink will be the keynote speaker for the STAR Symposium. He will be joining us virtually to start the day with a keynote address. Dr. Fink currently works as a national and international consultant on college teaching and faculty development. In the past several years, he has been invited to 15 countries outside the United States to lead workshops or make presentations. He is well-known as the author of “Creating Significant Learning Experiences: An Integrated Approach to Designing College Courses.”

In addition to the keynote, below is a list of some of the sessions and presenters on the agenda:
Community of Inquiry (Bethany Simunich, Kent State University)
Gamifying Your Online course using D2L Brightspace Tools (Carrie Miller & Jeff Henline, Minnesota State University, Mankato)
Video, The New Paper (Norb Thomes, Winona State University)
Creating a Learning Environment That Promotes Student Engagement in an Online Course (Stacey Rosenberg, Southern New Hampshire University)
D2L Brightspace Learning Object Repository (LOR): What is it and how can I use it? (Deb McManimon & J.C. Turner, Riverland Community College)
Using Web Conferencing Tools for more than Online Teaching  (Patrick Paulson, Winona State University)

A reminder – STAR Symposium will be held on February 19, virtually, from your home or office, you will be able to attend 25 or 50 minute sessions from 8:30 am to 4 pm. You can register here!

December 16

MN IGNITE 2016 Proposals Accepted

Brightspace_logo_Stacked_RGB_300x275Join your colleagues and peers, and D2L staff at the annual MN IGNITE 2016 conference on April 15, 2016, from 7:45 AM–3:50 PM at Normandale Community College. Ignite is your opportunity to connect, exchange feedback, display best practices, and network with other D2L Brightspace users.
REGISTER NOW
Sponsored by D2L in collaboration with Minnesota State Colleges and Universities and St. Catherine University, this conference will showcase many aspects of teaching and learning within the D2L Brightspace Learning Management System. Sessions will also feature related topics such as best practices in instructional design, technology integration and administrative management. A MN Ignite Conference is all about connection and collaboration. NEW this year is a featured keynote by Kenneth Chapman (Vice President of Market Strategy for D2L) and poster sessions including past Ignite Award Winners. With presentations, training sessions, and time for peer networking, attendees can discover how D2L Brightspace—our integrated learning platform—supports every individual’s unique pathway and potential.

Proposals will be accepted through January 29, 2016, from higher education and K-12 faculty and teachers, as well as staff and administrators. If you have a topic you are passionate about, some best practices you want to share with colleagues, or an education program you want to promote, and submit your proposal for sessions that fall into one of these five tracks:
1. Design and Development
2. Delivery and Instruction
3. Analysis and Management
4. Innovation and Engagement
5. Support, Training and Administration

This year’s sessions will be offered in the following formats:
· 50-minute Regular sessions
· 100-minute Extended sessions (may include hands-on activities)
· 30-minute Poster sessions
MN IGNITE AWARDS
Did you develop a bright idea for using D2L Brightspace to enhance your students’ learning experience? Or did your team collaborate on a project to address a student, faculty, or organizational need? If so, we want to hear from you!
The MN Ignite 2016 Awards, given out at the annual MN Ignite 2016 Regional Conference, recognizes educators or those in education who have used D2L Brightspace to deliver learning experiences that are innovative, collaborative, or have made an extraordinary impact on learning outcomes.
Please nominate yourself (or team) by February 28, 2016, for 3rd MN Ignite Awards.